Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 168, NWS Memphis, TN

August 30, 2007Lee County, Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 30, 2007, 5:51 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2007, 5:51 PM CDT (22:51 UTC)
Expired
Aug 30, 2007, 6:30 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Lee County, AR, Phillips County, AR

The radar

The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:14 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 30, 3:14 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT THU AUG 30 2007

.DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A WEAK COLD
FRONT FROM FROM NORTH MISSISSIPPI BACK THROUGH CENTRAL ARKANSAS.
REGIONAL WSR-88D TRENDS INDICATE A MAJORITY OF CONVECTIVE ACTIVITY
MAINLY CONFINED TO AREAS ALONG THE SURFACE BOUNDARY. A FEW ISOLATED
CELLS HAVE DEVELOPED ACROSS NORTHERN SECTIONS OF THE FORECAST AREA
AS A RESULT OF DAYTIME INSTABILITY.

TONIGHT THROUGH SATURDAY...WEAK COLD FRONT WILL CONTINUE TO
GRADUALLY PUSH SOUTH OF THE FORECAST AREA TONIGHT AS HIGH PRESSURE
BUILDS INTO THE MID SOUTH. A MID/UPPER LEVEL TROUGH AXIS COMBINED
WITH DAYTIME INSTABILITY SHOULD CONTINUE TO PRODUCE A CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...PRIMARILY ACROSS
AREAS SOUTH OF I-40 THROUGH MID EVENING. A THUNDERSTORM OR TWO MAY
BECOME STRONG THIS EVENING BUT SHOULD REMAIN BELOW SEVERE LIMITS.
HIGH PRESSURE WILL BRING RAIN FREE WEATHER TO THE FORECAST AREA
FRIDAY AND SATURDAY WITH TEMPERATURES DROPPING ONLY SLIGHTLY AT BEST
THROUGH THE PERIOD.

.LONG RANGE...(SUNDAY THROUGH THURSDAY)...12Z LONG RANGE GFS/ECMWF
MODEL RUN INDICATE UPPER LEVEL RIDGING WILL MOVE EAST AS A TROUGH
AXIS MOVES FROM THE PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY BY
THE END OF THE PERIOD. WILL CONTINUE TO MENTION A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE ENTIRE PERIOD AS THE REGION
REMAINS IN A WARM...MOIST AND UNSTABLE AIR MASS.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 30, 3:15 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT THU AUG 30 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
315 PM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE MID SOUTH TONIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME STORMS
COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 30, 2:07 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT THU AUG 30 2007

MSZ008-012-302000-
TATE MS-PANOLA MS-
207 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES EAST OF COMO AT 207 PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITIES OF
BATESVILLE...SARDIS...AND SENATOBIA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
300 PM CDT.
Local storm report, Aug 30, 2:34 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT THU AUG 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND GST     COMO                    34.51N 89.94W
08/30/2007  E60 MPH          PANOLA             MS   PUBLIC

            GAS STATION ATTENDANT ESTIMATED WIND GUSTS. CANOPY OVER
            PUMPS SHAKING VIGOROUSLY

&&

DSV
Special weather statement, Aug 30, 2:43 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT THU AUG 30 2007

MSZ013-302030-
LAFAYETTE MS-
243 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6
MILES NORTH OF OXFORD AT 243 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 330 PM CDT.
Special weather statement, Aug 30, 5:21 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT THU AUG 30 2007

ARZ049-058-302300-
PHILLIPS AR-LEE AR-
521 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES EAST OF RONDO AT 521 PM CDT...MOVING
SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF WEST
HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 600 PM CDT.
Special weather statement, Aug 30, 5:32 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT THU AUG 30 2007

TNZ049-089-302300-
FAYETTE TN-TIPTON TN-
532 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES NORTH OF MASON AT 532 PM CDT...MOVING SOUTH AT 20 MPH.

PEOPLE IN FAYETTE AND TIPTON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 2:16 PM CDTSevere Thunderstorm WarningMEGPanola44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.